Algebraic Geometry/Number Theory
Essential dimension of Abelian varieties over number fields
Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 417-420.

We show that the essential dimension of a non-trivial Abelian variety over a number field is infinite.

On montre que la dimension essentielle d'une variété abélienne non-triviale définie sur un corps de nombres est infinie.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.02.008
Brosnan, Patrick 1; Sreekantan, Ramesh 2

1 Department of Mathematics, The University of British Columbia, 1984 Mathematics Road, Vancouver, B.C., Canada V6T 1Z2
2 School of Mathematics, Tata Institute of Fundamental Research, 1 Homi Bhabha Road, Colaba, Mumbai 400 005, India
@article{CRMATH_2008__346_7-8_417_0,
     author = {Brosnan, Patrick and Sreekantan, Ramesh},
     title = {Essential dimension of {Abelian} varieties over number fields},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {417--420},
     publisher = {Elsevier},
     volume = {346},
     number = {7-8},
     year = {2008},
     doi = {10.1016/j.crma.2008.02.008},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.02.008/}
}
TY  - JOUR
AU  - Brosnan, Patrick
AU  - Sreekantan, Ramesh
TI  - Essential dimension of Abelian varieties over number fields
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 417
EP  - 420
VL  - 346
IS  - 7-8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.02.008/
DO  - 10.1016/j.crma.2008.02.008
LA  - en
ID  - CRMATH_2008__346_7-8_417_0
ER  - 
%0 Journal Article
%A Brosnan, Patrick
%A Sreekantan, Ramesh
%T Essential dimension of Abelian varieties over number fields
%J Comptes Rendus. Mathématique
%D 2008
%P 417-420
%V 346
%N 7-8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.02.008/
%R 10.1016/j.crma.2008.02.008
%G en
%F CRMATH_2008__346_7-8_417_0
Brosnan, Patrick; Sreekantan, Ramesh. Essential dimension of Abelian varieties over number fields. Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 417-420. doi : 10.1016/j.crma.2008.02.008. http://www.numdam.org/articles/10.1016/j.crma.2008.02.008/

[1] Berhuy, G.; Favi, G. Essential dimension: a functorial point of view (after A. Merkurjev), Doc. Math., Volume 8 (2003), pp. 279-330 (electronic)

[2] Brosnan, P. The essential dimension of a g-dimensional complex abelian variety is 2g, Transform. Groups, Volume 12 (2007) no. 3, pp. 437-441

[3] Brosnan, P.; Reichstein, Z.; Vistoli, A. Essential dimension and algebraic stacks | arXiv

[4] Chi, W.C. l-adic and λ-adic representations associated to abelian varieties defined over number fields, Amer. J. Math., Volume 114 (1992) no. 2, pp. 315-353

[5] Deligne, P.; Milne, J.S.; Ogus, A.; Shih, K.-y. Hodge Cycles, Motives, and Shimura Varieties, Lecture Notes in Mathematics, vol. 900, Springer-Verlag, Berlin, 1982

[6] Florence, M. On the essential dimension of cyclic p-groups, Invent. Math., Volume 171 (2008) no. 1, pp. 175-189

[7] N. Karpenko A. Merkurjev, Essential dimension of finite p-groups, Invent. Math., Online first. DOI: | DOI

[8] Serre, J.-P. Abelian l-adic Representations and Elliptic Curves, Research Notes in Mathematics, vol. 7, A K Peters Ltd., Wellesley, MA, 1998 (With the collaboration of Willem Kuyk and John Labute, Revised reprint of the 1968 original)

[9] Serre, J.-P. Letter to K. Ribet dated 1.1.1981, Œuvres. Collected Papers, IV, Springer-Verlag, Berlin, 2000, pp. 1985-1998 (pp. viii+657)

Cited by Sources: